Fractional cointegration in US term spreads

Caporale, Guglielmo Maria and Gil-Alana, Luis A. (2010) Fractional cointegration in US term spreads. Centre for International Capital Markets discussion papers, 2010 (05). pp. 1-9. ISSN 1749-3412

[img]
Preview
Text
CentreForInternationalCapitalMarketsDiscussionPapers_2010-05_p01-09.pdf - Published Version

Download (300kB) | Preview
Official URL: http://www.londonmet.ac.uk/media/london-metropolit...

Abstract

This note examines the stochastic properties of US term spreads with parametric and semiparametric fractional integration techniques. Since the observed data (rather than the estimated residuals from a cointegrating regression) are used for the analysis, standard methods can be applied. The results indicate that US Treasury maturity rates are I(1) in most cases, although the order of integration decreases with maturity. Further, mean reversion occurs for the 5, 7 and 10 year rates as well as for several term spreads, suggesting that the expectation hypothesis of the term structure is satisfied empirically.

Item Type: Article
Uncontrolled Keywords: Centre for International Capital Markets discussion papers; CICM discussion papers; term structure; long memory; fractional integration; fractional cointegration
Subjects: 300 Social sciences > 330 Economics
Department: Guildhall School of Business and Law
Depositing User: Mary Burslem
Date Deposited: 20 Apr 2015 10:16
Last Modified: 20 Apr 2015 10:16
URI: http://repository.londonmet.ac.uk/id/eprint/415

Actions (login required)

View Item View Item